Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 246, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 30, 2009, 9:35 PM CDT for Macon County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2009, 9:35 PM CDT (02:35 UTC)
- Expired
- Jun 30, 2009, 10:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Macon County, TN
The radar
The Nashville radar (KOHX), 59 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.6 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2566 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:46 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 30, 6:46 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 646 PM CDT TUE JUN 30 2009 .MESOSCALE UPDATE...ISOLATED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ALONG A COLD FRONT, OVER SOUTHWESTERN KENTUCKY AND SOUTHEASTERN MISSOURI. THESE STORMS HAVE DEVELOPED IN AN UNSTABLE, BUT SOMEWHAT MOISTURE-STARVED ENVIRONMENT. HENCE, THE COVER IS VERY ISOLATED. EXPECT STORMS TO WEAKEN CONSIDERABLY AFTER SUNSET. HOWEVER, A FEW ISOLATED SHOWERS OR STORMS MAY HOLD TOGETHER LONG ENOUGH TO REACH OUR NORTHWESTERN COUNTIES DURING THE EARLY EVENING HOURS. THE STORMS CURRENTLY NEAR PADUCAH, KENTUCKY COULD REACH NORTHWESTERN STEWART COUNTY BETWEEN 800 PM AND 900 PM, AS THEY CONTINUE SOUTHEASTWARD AT 20 MPH. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Jun 30, 5:16 AM CDT, 16 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 516 AM CDT TUE JUN 30 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-011030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 516 AM CDT TUE JUN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:33 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 27 min |
| Jun 30, 10:02 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 28 min |
| Jun 30, 10:19 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Pickett | 26 min |
| Jun 30, 10:47 PM CDT | Tornado Warning | OHX | Fentress, Overton | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.